Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Nerve Pain Associated With ARS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Fuzeon (Enfuvirtide, T-20)

...low blood pressure, paralysis, severe rash, and trouble breathing. Severe infections at places where the injections were given have been reported. Use of the needle-free device to deliver enfuvirtide has been associated with nerve pain lasting up to 6 months near where large nerves course through the skin, bruising, and internal bleeding. Individuals should tell a doctor if they have any of these side effects. In clinical trials, individuals...
Ask the Experts

skin pain

hi, i have been on meds now for a couple of years. i am doing very well, no side effects. i am taking viread, norvir, ziagen and riyataz. i am getting this really strange skin pain though. it is so bad, it hurts to touch or even blow on it. it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...your current regimen has not been associated with pain as you have described. your symptoms would also be unusual to be due to HIV if you are doing well (suppressed virus and Read more »

Nerve Pain - Treatment?

Dear Drs,Thanks for the wisdom which shines through your advice. I was infected in November 2002, and in mid Jan this year had T Cells 851, 37 and VL just detectable (around 750 copies on Roche 1.5). I've been feeling great until last week when...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
It is hard to say what these symptoms mean. It is very unusual (but not impossible) for HIV to produce neurologic symptoms with such a low viral load. It sounds like you have some kind of neuralgia or neuritis. Symptoms like you describe often... Read more »

Nerve Pain - Treatment?

Dear Drs, Thanks for the wisdom which shines through your advice. I was infected in November 2002, and in mid Jan this year had T Cells 851, 37 and VL just detectable (around 750 copies on Roche 1.5). I've been feeling great until last week when out...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention what HIV meds you are taking (some drugs more likely to cause it than others). The symptoms your describe sound somewhat unusual for standard HIV-drug related neuropathy. I would discuss with your HIV specialist and have him/her... Read more »

Nerve Pain

This is more of a commentary than a question. First, I want to say thank you to the wonderful doctors for taking their valuable time to answer anyone's questions at this site. It has been immensely helpful to me and I'm sure many others.Secondly, I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thank you for providing your saga. Another good way to go is to see a good pain specialist who often will blend numerous treatment modalities to provide relief. Hope you pain abates. KH Read more »
Articles
Henry J. Kaiser Family Foundation

Medical Marijuana Might Reduce Nerve Pain Among People Living With HIV/AIDS, Study Says

...compromised immune system wants to prescribe?" (Elias, AP/ Casper Star-Tribune , 2/13). Barbara Roberts -- former interim associate deputy director in the Office of National Drug Control Policy and now with Americans for Safe Access -- said,... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...drugsused to treat diabetic PN disease can be helpful for HIV PN. Recently, two newdrugs were approved for the treatment of diabetic nerve pain. Lyrica -- An anticonvulsant that has been shown to provide pain relief indiabetes PN. There is... Read more »
AIDS InfoNet

Peripheral Neuropathy

What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are... Read more »
AIDS InfoNet

Didanosine (Videx, ddI)

...of didanosine. Ribavirin (used to treat hepatitis C) increases didanosine levels and increases the risk of side effects associated with didanosine. People should not take both ribavirin and didanosine. Read more »
Connect With Others

Some Info on ARS, Seroconversion and the Rest

Posted by Anonymous, 6 Replies
...against HIV is very good although it doesn't work for every single person (sometimes there is resistance) and is quite often associated with severe side effects. It does not cure but can control the disease increasing the quality of life of HIV... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

information

Posted by Anonymous, 1 Reply
...the eye, even in people who have been treated. Side effects Despite the beneficial effects of HAART, there are side effects associated with the use of antiviral drugs that can be severe. Some of the nucleoside RT inhibitors may cause a decrease... Read more »

IS ROSACEA ASSOCIATED WITH HIV?

Posted by Anonymous, 3 Replies
...Hello, I was just wondering if anyone could tell me if the skin condition rosacea is associated with HIV. I have read that it is and that it isn't. Does anyone know the exact answer? Thanks. Read more »